Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2018, 6:01 PM EDT for Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 9, 2018, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS82 KMLB 092201
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT THU AUG 9 2018
FLZ041-046-092230-
Seminole FL-Inland Volusia FL-
601 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sanford, Geneva, Chuluota, Lake Harney and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2879 8097 2862 8097 2861 8109 2877 8123
2883 8123 2883 8098
TIME...MOT...LOC 2200Z 322DEG 10KT 2877 8111
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:14 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 9, 3:14 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 314 PM EDT Thu Aug 9 2018 .DISCUSSION... Tonight...Storms from mid to late afternoon are expected to increase over ECFL given westerly deep layer winds and a diffuse west coast boundary moving across the area. Current forecast keeps sct coverage in place through sunset with steady tapering off of activity through late tonight while lingering storms move toward the east coast and off the beaches of Volusia and Brevard counties. Fri...Similar regime remains in place for Fri as ridge remains south of the area. Development of diurnal storms over the favored eastern portion of the peninsula wl occur. Guid continues to suggest at least sct coverage, with slightly better chcs over the central to southern half of the area and along the coast once again from from mid to late afternoon. from prev disc... Sat...Broadly cyclonic pattern over the eastern seaboard continues thru week's end, which will keep the axis of the Bermuda Ridge suppressed south of Lake-O and the Nrn Bahamas. This in turn will generate a westerly flow thru the H100-H70 lyr acrs the region, a flow pattern that will concentrate diurnal precip over the east central peninsula. Sun-Wed... Troffing pattern will persist east of the MS River Valley into early next week before gradually dampening out into mid week. This will allow the Bermuda Ridge axis to slowly build into central FL, with the H100-H70 mean flow gradually backing from SW on Sun to due S by daybreak Wed. The increasing southerly component will tap sufficient tropical moisture to push PoPs into the 50-60pct range Sun/Mon. A new slug of dry air is fcst to advect into FL by midweek. PoPs will continue to favor the east coast thru Tue, but dropping back to 30- 40pct, then 30pct areawide on Wed as low/mid lvl flow orients itself to S/SE, parallel to the central FL Peninsula. No sig change in PoPs as the prevailing srly wind component keeps them AOA climo...maxes L/M90s, mins L/M70s. && .AVIATION... Stronger west winds today have led to an early start to convection with some early afternoon showers moving across the interior areas/terminals. Based on latest trends in HRRR and local WRF models it seems showers and storms will affect a majority of the terminals across the area this afternoon. Based on this I included TEMPO groups for the possibility of strong storms producing brief periods of MVFR/IFR visibilities. The likely period of shower and thunderstorm impact will be from approximately 09/19Z-22Z for the interior terminals, and from approximately 09/20Z-23Z for the coastal terminals. Storms should dissipate and/or move offshore after sunset, with VFR conditions prevailing overnight. With a low chance of showers/storms for Friday, I've held off on adding a VCSH/VCTS group at KMCO with the 09/18Z TAF package. && .MARINE... Tonight...Wly steering flow may allow some storms to push just offshore later in the day/toward sunset from convection that develops over the interior and can push back toward the coast. Outside of this activity favorable winds and seas can be expected. Fri-Mon...Broad troffing pattern over the ern seaboard will keep the Bermuda ridge axis in the vcnty of Lake-O and the nrn Bahamas into early next week. Light to gentle SWrly breeze will prevail, backing to S/SE in the early aftn/late evng hrs due to the sea breeze circulation. Seas AOB 2FT nearshore and 2-3FT offshore on Fri, subsiding to AOB 2FT areawide Fri night thru Mon. Primary marine threat will be sct tsras moving offshore each aftn. && .HYDROLOGY... The river level on the Saint Johns River at Astor is forecast to remain nearly steady in minor flood stage late this week, then begin to slowly decline this weekend into early next week. The river may recede below Minor Flood Stage over the next 5 days, but will remain elevated above Action Stage beyond the forecast period. Elsewhere, river levels are forecast to remain within Action Stage over the next 5 days. Please refer to our River Flood Warnings/Statements (FLSMLB) and Hydrologic Statements (RVSMLB) for the most recent stage and forecast information. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 92 / 30 40 30 50 MCO 76 93 75 93 / 20 30 20 40 MLB 74 92 75 91 / 30 40 30 50 VRB 72 92 73 91 / 30 40 30 50 LEE 77 93 76 93 / 10 30 20 40 SFB 77 94 77 94 / 20 30 20 40 ORL 77 94 76 93 / 20 30 20 40 FPR 73 91 72 90 / 30 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/TES/KR
Hazardous weather outlook, Aug 9, 11:09 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1109 AM EDT Thu Aug 9 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1109 AM EDT Thu Aug 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms are forecast to develop on the east and west coast sea breeze boundaries this afternoon and move to the east at 5 to 10 mph. Boundary interactions should increase the coverage and intensity of storms during the late afternoon and early evening, especially near the east coast. The main storm threat will be from lightning strikes, which will be frequent in a few strong storms. Drier mid level air will enhance the thunderstorm gust potential, with gusts up to 50 mph possible. Stronger and slower moving storms could also dump near 2 inches of rain in an hour. .RIP CURRENT IMPACT... A small long period swell will continue to produce a moderate rip current risk at area beaches. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms will move to the east at 5 to 10 mph across the peninsula this afternoon and evening, with a few pushing across the coast. Gusts 40 to 50 mph will be possible with a few storms. Mariners should remember that these strong wind gusts often occur well ahead of the heavy rain and lightning associated with an approaching storm. .RIVER FLOOD IMPACT... The Saint Johns River at Astor remains near Flood Stage. A River Flood Warning continues in this area for minor flooding. The Saint Johns River at Sanford, Deland, and above Lake Harney near Geneva remain above Action Stage. River levels are forecast to remain steady or slowly fall through late week. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Rising moisture levels will lead to a gradual increase in storm coverage through the weekend. Lightning strikes will continue to be the main hazard, but the presence of some drier mid level air will keep the gust potential elevated. Slow moving storms will also produce local rain amounts of 2 or 3 inches in a short period of time, leading to water ponding problems on roadways and in other poorly drained areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Lascody/Sedlock
In the hours before
Local storm report, Aug 9, 4:55 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
455 PM EDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
08/09/2018 M69 MPH ORANGE FL ASOS
KMCO ASOS UPDATE WIND GUST TO 60 KNOTS OR 69MPH.
&&
KRSpecial weather statement, Aug 9, 5:05 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
505 PM EDT THU AUG 9 2018
FLZ045-053-092200-
Osceola FL-Orange FL-
505 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 600 PM EDT...
At 504 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bithlo to Lake Hart. Movement was east at
15 mph. Strong outflow winds can be expected out ahead of the
thunderstorms.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Wedgefield, Lone Cabbage Fish Camp, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8113 2861 8099 2860 8096 2856 8093
2853 8094 2850 8088 2847 8088 2847 8090
2845 8090 2845 8089 2843 8090 2841 8088
2839 8089 2837 8087 2833 8086 2823 8086
2827 8121
TIME...MOT...LOC 2104Z 249DEG 12KT 2858 8115 2838 8121
CombsLocal storm report, Aug 9, 5:19 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
519 PM EDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 6 SSW CONWAY 28.42N 81.37W
08/09/2018 Orange FL TRAINED SPOTTER
REPORT RELAYED VIA TRAINED SPOTTER REPORTS DOWNED
POWERLINES AT THE INTERSECTION OF WEST TAFT VINELAND ROAD
AND SIDNEY HAYES ROAD. THIS IS APPROXIMATELY 3 MILES WEST
OF OIA.
&&
KRSpecial weather statement, Aug 9, 5:23 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
523 PM EDT THU AUG 9 2018
FLZ047-147-092230-
Southern Brevard County FL-Northern Brevard County FL-
523 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 630
PM EDT...
At 523 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Christmas to near Narcoossee.
Movement was east at 25 mph. Additional strong storms will develop
as outflow from these storms interacts with the east coast sea
breeze across Brevard county.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2820 8055 2823 8086
2835 8086 2843 8090 2847 8090 2847 8087
2851 8088 2854 8094 2856 8093 2862 8097
2879 8097 2879 8079 2880 8079 2882 8070
2861 8055 2850 8051 2844 8051
TIME...MOT...LOC 2123Z 257DEG 20KT 2864 8098 2833 8115
CombsSpecial weather statement, Aug 9, 5:29 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
529 PM EDT THU AUG 9 2018
FLZ064-092200-
Martin FL-
529 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving south at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tequesta and Jonathan Dickinson State Park.
LAT...LON 2696 8030 2709 8030 2710 8018 2697 8010
2697 8014 2696 8014
TIME...MOT...LOC 2128Z 341DEG 8KT 2707 8022
RodriguezSpecial weather statement, Aug 9, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT THU AUG 9 2018
FLZ041-046-092230-
Seminole FL-Inland Volusia FL-
601 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sanford, Geneva, Chuluota, Lake Harney and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2879 8097 2862 8097 2861 8109 2877 8123
2883 8123 2883 8098
TIME...MOT...LOC 2200Z 322DEG 10KT 2877 8111
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:15 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Aug 9, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 9, 4:29 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 9, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 31 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| Aug 9, 5:23 PM EDT | Special Weather Statement | MLB | Brevard | 67 min |
| Aug 9, 5:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 9, 5:29 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Aug 9, 6:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 27 min |
| Aug 9, 6:39 PM EDT | Special Weather Statement | MLB | Indian River | 66 min |
| Aug 9, 6:48 PM EDT | Special Marine Warning | MLB | 117 min | |
| Aug 9, 7:01 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Aug 9, 7:44 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 46 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.